Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
158 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Are there any side effects of having Implanon?

Hi, I am 26 years old with two children. Three weeks ago I got the IMPLANON for birth control. I didn't have a period in May. Come June I got it on time the week before the implanon. The dr always tests for pregnancy before issuing birth control. Today I was supposed to start my period. I went to the bathroom, pulled down my pants, and out came this 4-5 inch long string. The top portion is gray and round and the bottom is the string like portion covered in blood. Since this has never occured before I touched it and it is very rubbery and the stringy part almost looks cord like. I called my obgyn and they said if I saturate a pad in an hour or pass a fist size clot to go to the er. I have been experiencing chils, weakness, and back ache. All usual symptoms when its time to start my period except for the chills. It is 100 degrees outside and here I am wearing pants and a jacket. Felt feverish at times but no fever. What could
Wed, 15 Jul 2020
Report Abuse
General & Family Physician 's  Response
Hello,

Since you have got Implanon just three weeks back you are experiencing side effects and hence having discomfort. Common side effects of Implanon are changes in menstrual periods, vaginal itching / irritation or discharge. Your periods may get irregular, heavy or stop altogether. You may experience temporary side effects during the first few months, like cramping, bloating, headaches, nausea, breast tenderness and mood swings.

You may get acne or your acne might get worse. However, these symptoms go away on their own as the body adjusts with the hormonal changes. If your symptoms get worse, you should get clinically examined by a gynecologist, you may need medications. You can take acetaminophen to relieve backache and multivitamins, one SOS daily for 15 days.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Nupur K., General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Implanon


Are there any side effects of having Implanon?

Hello, Since you have got Implanon just three weeks back you are experiencing side effects and hence having discomfort. Common side effects of Implanon are changes in menstrual periods, vaginal itching / irritation or discharge. Your periods may get irregular, heavy or stop altogether. You may experience temporary side effects during the first few months, like cramping, bloating, headaches, nausea, breast tenderness and mood swings. You may get acne or your acne might get worse. However, these symptoms go away on their own as the body adjusts with the hormonal changes. If your symptoms get worse, you should get clinically examined by a gynecologist, you may need medications. You can take acetaminophen to relieve backache and multivitamins, one SOS daily for 15 days. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Nupur K., General & Family Physician